The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Venlafaxine (Effexor)....here we go!!!!

#181

Yes you can. But not right away. Slowly find triggers and avoid them. Find a med and work up your threshold. Very slowly start the sport. By no means give up on exercise. Exercise is a god send for this condition.

0 Likes

#182

Thanks. That’s great to hear. I was worried how I was going to make a living.

0 Likes

#183

hi @Patrick, I have been on venlafaxine since May at 150mg. A lot of my symptoms have improved. I have not been very active mainly due to lack of time, but I was running and swiming back in the summer without problems. Good luck!

1 Like

#184

I think an increase of Venlafaxine is on the cards for me. Its helping but im still only on 37.5mg since September and about 70% better…less than that first thing on a morning but ive improved outdoors. Im may give my GP a ring.

1 Like

A year living with MAV and still rocking life!
#185

i think it is worth the try, it has definitively helped me at 150 mg. You might need just a tiny increase. Good luck!

0 Likes

#186

Hi Jo, I think it’s really worth trying, tbh I spent from April slowly working my way up, when I got to 75mg, I had major improvement and found the transition up much easier. This dose with your botox and med could close the gap for you. In December I had 21 days pain free… Something I’ve not experienced in over 2 years. Glad to hear you are doing well even on 37.5mg, I think this med can give you more. Good luck xx

0 Likes

#187

I think you are right…just bumping up to 75mg could get me to where i want to be. Isnt it great when you have a good stretch of pain free days? I had NO headaches at all in Oct 2018 since having Botox and Venlafaxine added in the September and none so far in Feb even though i have had flu and chest infection. I hug my neuro everytime shes finished doing my 31 injections then hands a prescrription over for Venlafaxine…they have saved my sanity
Jo x

1 Like

#188

It’s the best feeling for sure, I just have to manage my enthusiasm, found my vest symptoms peaked a little in Dec as a result, I felt so great with such little pain it was like my brain wanted to remind me that mav is still hanging around. :wink:. Sure keep us posted if you move up, fingers crossed for you x

0 Likes

#189

Thanks Elaine…keep well🤞

0 Likes

#190

Hi Guys
Just a quick update…
Starting today im doubling my dose of Venlafaxine to 75mg. Nin…( I may need your advice on any side effects that come along) Im not in a good place at the moment I have been slowly going downhill the last week due to Botox injections being due but as yet i have no appointment but im on the list just waiting for a phone call. Today at work i lasted 2 hours before the dreaded ear and nose pain came to the point of bursting and of course increased dizziness along with it. I rang my GP distressed its like having 2 severe ear infections the pressure is undescribable. He told me to leave work and call at the surgery where hes left me a 2 week sicknote…he wants me to have rest and mostly away from all the triggers at work…so for now im on 75mg Venlafaxine
600mg Gabapentin, asprin advised by my neuro until the Botox treatment.
I felt almost normal a month ago and booked a 5 day break away for June during a positive moment. Should have known better that to make plans…ive jinxed myself.
Hopefully no travelling, no computers and no stress at work and an increase in meds may get me back on track before my ears split open😏

0 Likes

#191

That’s what everybody needs when it gets bad. People shouldn’t need to have to use the walls to keep them upright at work. So glad your need was recognised. That sicknote will hopefully work wonders for you. I hope the Botox comes across soon. Then hopefully it will come together again for you. Helen

1 Like

#192

Thanks my friend😍

0 Likes

#193

Jojo65, I’m curious- are your ear/nose symptoms only one side? Switch off? Or both? Mine is ALWAYS on the left. Never both, never the right…

0 Likes

#194

Hi
The pressure is both ears and nose BUT the pain is right ear ONLY but down both sides of my nose and left hand side of neck and it comes and goes in bursts…when i first become ill with it the duty Dr at A&E said that was a trait of nerve pain coming in severe sharp waves and the hot water bottle was my best friend…still is. Botox usually helps with all pain related symptoms of MAV Venlafaxine with the visual issues.
Jo

2 Likes

#195

Happens to me all the time and sometimes it is heat and sometimes cold works.

0 Likes

#196

Hi Vigs
Do you find it can last for weeks? Last time i haf this it was a 6 week stint before it settled back down. Also we having high winds here in the UK and thats not helping one bit
Jo

0 Likes

#197

Yes it can wax and wane. After many months on Effexor it has become mild.

0 Likes

#198

Well ive upped my Venlafaxine today so fingers crossed
Jo

1 Like

#199

Hi jo, sorry to hear you are having a hard time at the minute. Delighted your gp is so understanding and 2 weeks away from work will hopefully help. Did you jump straight up to 75mg from 37.5mg? Holler anytime you have any questions on effexor, the 75mg was a game changer for my pain so it just might be the same for you. Take care xx

0 Likes

#200

Yes Nin…straight from 37.5mg to 75mg. May as well go for it whilst im not at work for the next 2 weeks…thanks for your support.
Jo😁

0 Likes